MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 230602991); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex stent that failed to open at the distal end.The patient was undergoing a procedure for flow diverter treatment of a left internal carotid artery (l-ica) unruptured saccular aneurysm vial femoral access.The aneurysm max diameter was 9.38mm and the neck diameter was 5.97mm.The distal landing zone was 4.92mm; the proximal landing zone was 5.20mm.Vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered and pru level showed normal reaction level.It was reported that the devices were prepared and catheter was flushed per the instructions for use (ifu).The pipeline was delivered with the phenom 27 microcatheter.During deployment, the distal end of the pipeline stent did not open well despite multiple attempts.Push-pull, swinging, and retrieval/redeployment did not have any significant effect.As the patient's vessel had intimal damage from the multiple attempts, it was decided to replace the whole system due to also having concern for potential damage to the catheter.The pipeline was deformed.The microcatheter and pipeline were both replaced and the surgery was completed successfully.There were no other patient symptoms or complications associated with this event.
 
Event or Problem Description
Additional information was received.The cause of the pipeline failure to open was not determined.The pipeline had not been placed in a vessel bend when it failed to open, and it was not resheathed during the procedure.No visible damage was observed on the phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Updated b5, d9 h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the pipeline flex shield device was returned stuck inside the returned phenom 27 catheter, inside the sealed biohazard bag, and inside a shipping box.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was stretched.No kinks or bends were found on the pusher wire.The braid¿s distal and proximal ends were open and frayed, while the middle section was fully open without damage.The phenom 27 catheter tip and marker were examined, and no damage was noted.The catheter body was in good condition.No voids or flashes were found on the catheter hub.No other anomalies were found.Testing/analysis: the pipeline flex shield device was removed from the phenom 27 catheter lumen without difficulty.The phenom 27 catheter total and usable lengths were measured within specifications.The catheter was flushed with water and was found patent.The catheter was tested by running an in-house 0.026-inch mandrel through the hub and tip without issues.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as the returned pipeline flex shield braid¿s distal and proximal ends were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of the failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was moderate and that the pipeline had not been placed in a vessel, which rules out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could have contributed to the failure to open.The braid can be damaged by over-manipulation, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the delivery wire against resistance.However, the cause of the braid damage could not be determined.In addition, the damage noted on the braid (fraying) and distal hypotube (stretched) indicates that high force was used.The damage likely occurred when the customer attempted to advance the pipeline flex shield device through the phenom 27 catheter against resistance.Possible causes of resistance include a lack of continuous heparinized saline flush.However, the cause of resistance could not be determined.The customer¿s ¿catheter kink/damaged¿ report could not be confirmed because no damage was noted on the returned phenom 27 catheter.However, the cause of the event could not be determined.(b)(6).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction to g3: date was missing in previous report.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23620836
Report Number2029214-2025-02469
Device Sequence Number21350367
Product Code OUT
UDI-Device Identifier00763000449582
UDI-Public(01)00763000449582(17)280611(10)D045062
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberD045062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer11/24/2025
Not provided
01/13/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/16/2025
01/28/2026
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age59 YR
Patient SexFemale